In this paper, we introduce the notion of oriented faces especially triangles in a connected oriented locally finite graph. This framework then permits to define the Laplace operator on this structure of the 2-simplicial complex. We develop the notion of χ-completeness for the graphs, based on the cut-off functions. Moreover, we study essential self-adjointness of the discrete Laplacian from the χ-completeness geometric hypothesis.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Anné, C., Torki-Hamza, N.: The Gauss-Bonnet operator of an infinite graph. Anal. Math. Phys. 5(2), 137–159 (2015)
Bonnefont, M., Golénia, S.: Essential spectrum and Weyl asymptotics for discrete Laplacians. arXiv:1406.5391v1 [math.SP] (2014)
Baloudi, H., Golénia, S., Jeribi, A.: The adjacency matrix and the discrete Laplacian acting on forms. arXiv:1505.06109v1 [math.SP] (2015)
Chernoff, P.R.: Essential self-adjointness of powers of generators of hyperbolic equations. J. Funct. Anal. 12, 401–414 (1973)
Colin De Verdière, Y., Torki-Hamza, N., Truc, F.: Essential self-adjointness for combinatorial schrödinger operators II-metrically non complete graphs. Math. Phys. Anal. Geom. 14(1), 21–38 (2011)
Dodziuk, J.: Elliptic operators on infinite graphs. In: analysis, geometry and topology of elliptic operators World Scientific, pp. 353–368 (2006)
Elworthy, K.D., Li, X.-M.: Special Itô maps and an L 2-Hodge theory for one forms on path spaces. In: Stochastic processes, physics and geometry: new interplays, I (Leipzig, 1999), pp. 145-162. Amer. Math. Soc. (2000)
Frank, L., Lenz, D., Wingert, D.: Intrinsic metrics for non-local symmetric Dirichlet forms and applications to spectral theory. J. Funct. Anal. 266, 4765–4808 (2014)
Gaffney, M.: Hilbert space methods in the theory of harmonic integrals. Ann. Math. 78, 426–444 (1955)
Kirchhoff, G.: Über de Aufösung der Gleichungen auf welche man bei der Untersuchen der linearen Vertheilung galvannischer Ströme gefüht wird. Ann. der Phys. und Chem. 72, 495–508 (1847)
Golénia, S., Schumacher, C.: The problem of dificiency indices for discrete Schrödinger operators on locally finite graphs. J. Math. Phys. 52(6), 1–17 (2011)
Huang, X., Keller, M., Masamune, J., Wojciechowski, R.K.: A note on self-adjoint extensions of the Laplacian on weighted graphs. J. Funct. Anal. 265(8), 1556–1578 (2013)
Masamune, J.: Analysis of the Laplacian of an incomplete manifold with almost polar boundary. Rend. Mat. Appl. (7) 25(1), 109–126 (2005)
Masamune, J.: A Liouville property and its application to the Laplacian of an infinite graph. Contemp. Math. 484, 103–115 (2009)
Reed, M., Simon, B.: Methods of Modern Mathematical Physics, vol. 1. New York Academic Press, New York (1980)
Reed, M., Simon, B.: Methods of Modern Mathematical Physics, vol. 2. New York Academic Press, New York (1975)
Lyons, R., Peres, Y.: Probability on trees and networks. Cambridge University Press, Cambridge (2014)
Schmüdgen, K.: Unbounded self-adjoint operators on Hilbert space, Graduate texts in mathematics 265. ⒸSpringer, Berlin (2012)
Torki-Hamza, N.: Laplaciens de graphes infinis I-Graphes métriquement complets. Confluentes Math. 2(3), 333–350 (2010)
Wojciechowski, R.K.: Stochastic compactetness of graph, ProQuest LLC, Ann Arbor, MI. Thesis (Ph.D.)-City University of New York (2008)
I would like to sincerely thank my PhD advisors, Colette Anné and Nabila Torki-Hamza for helpful discussions. I am very thankful to them for all the encouragement, advice and inspiration. I take this chance to thank Matthias Keller for the fruitful discussions during my visit to Potsdam. I would also like to thank the Laboratory of Mathematics Jean Leray and the research unity (UR/13 ES 47) for their continuous support. This work was financially supported by the “PHC Utique” program of the French Ministry of Foreign Affairs and Ministry of higher education and research and the Tunisian Ministry of higher education and scientific research in the CMCU project number 13G1501 “Graphes, Géométrie et Théorie Spectrale”. Finally, I would like to thank the referee for the careful reading of my paper and the valuable comments and suggestions.
About this article
Cite this article
Chebbi, Y. The Discrete Laplacian of a 2-Simplicial Complex. Potential Anal 49, 331–358 (2018). https://doi.org/10.1007/s11118-017-9659-1
- Infinite graph
- Difference operator
- Laplacian on forms
- Essential self-adjointness
Mathematics Subject Classification (2010)